본문 바로가기
KERD
논문KCI 등재

Fixed Drug Eruption in a Patient Taking Valacyclovir without Cross-Reactivity to Acyclovir

0

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류피부과학

초록

Fixed drug eruption (FDE) is a well-defined hyperpigmented patch that recurs in a fixed location each time a particular drug is taken. Common causative agents of FDE are non- steroidal anti-inf lammatory drugs, non-narcotic analgesics, sedatives, anticonvulsants, sul- fonamides, and tetracycline. We report a 33-year-old male who presented with a recurrent, localized, brownish-to-erythematous macule and papules on the peri-philtrum area two hours after taking valacyclovir. Three episodes of valacyclovir ingestion for treatment of Herpes simplex virus infection provoked a similar skin rash at the same site. Histopathology results showed vacuolar degeneration in the basal layer of the epidermis, pigmentary incon- tinence, and perivascular inf lammatory cell infiltration in the papillary dermis. Although patch test and skin prick test showed negative responses to acyclovir and valacyclovir, an intradermal test showed a positive reaction only to valacyclovir. The oral provocation test to acyclovir and valacyclovir showed a positive reaction only to valacyclovir. Through drug history, histopathological examination, patch test, intradermal test, and oral provocation test, we established a final diagnosis of FDE due to valacyclovir without cross-reactivity to acyclovir. To find alternative therapeutic drugs, we suggest diagnostic tests with not only the suspected drugs, but also other drugs in the same class.

Abstract

Fixed drug eruption (FDE) is a well-defined hyperpigmented patch that recurs in a fixed location each time a particular drug is taken. Common causative agents of FDE are non- steroidal anti-inf lammatory drugs, non-narcotic analgesics, sedatives, anticonvulsants, sul- fonamides, and tetracycline. We report a 33-year-old male who presented with a recurrent, localized, brownish-to-erythematous macule and papules on the peri-philtrum area two hours after taking valacyclovir. Three episodes of valacyclovir ingestion for treatment of Herpes simplex virus infection provoked a similar skin rash at the same site. Histopathology results showed vacuolar degeneration in the basal layer of the epidermis, pigmentary incon- tinence, and perivascular inf lammatory cell infiltration in the papillary dermis. Although patch test and skin prick test showed negative responses to acyclovir and valacyclovir, an intradermal test showed a positive reaction only to valacyclovir. The oral provocation test to acyclovir and valacyclovir showed a positive reaction only to valacyclovir. Through drug history, histopathological examination, patch test, intradermal test, and oral provocation test, we established a final diagnosis of FDE due to valacyclovir without cross-reactivity to acyclovir. To find alternative therapeutic drugs, we suggest diagnostic tests with not only the suspected drugs, but also other drugs in the same class.

참고문헌 (19)

  1. Shiohara T, "Fixed drug eruption : a disease mediated by self-inflicted responses of intraepidermal T cells", Eur J Dermatol, 17, pp.201~208 (2007)
  2. Korkij W, "Fixed drug eruption. A brief review", Arch Dermatol, 120, pp.520~524 (1984)
  3. Ozkaya E, "Fixed drug eruption : state of the art", J Dtsch Dermatol Ges, 6, pp.181~188 (2008)
  4. Tham SN, "Cross-reactivity in fixed drug eruptions to tetracyclines", Arch Dermatol, 132, pp.1134~1135 (1996)
  5. 정재우, "Clinical Features of Fixed Drug Eruption at a Tertiary Hospital in Korea", Allergy, Asthma & Immunology Research, 6(5), pp.415~420 (2014), 대한천식알레르기학회
  6. Shiohara T, "Fixed drug eruption : pathogenesis and diagnostic tests", Curr Opin Allergy Clin Immunol, 9, pp.316~321 (2009)
  7. Barbaud A, "Skin testing and patch testing in non-IgE-mediated drug allergy", Curr Allergy Asthma Rep, 14, pp.442~ (2014)
  8. Kim KY, "Clinical study and skin tests of patients with drug eruptions", Korean J Dermatol, 31, pp.681~690 (1993)
  9. Bruynzeel DP, "Patch testing in drug eruptions", Semin Dermatol, 8, pp.196~203 (1989)
  10. Pasricha JS, "Current dermatological therapy management of allergic cutaneous reactions to drugs", Indian J Dermatol Venereol Leprol, 45, pp.70~74 (1979)
  11. Derbes VJ, "The fixed eruption", JAMA, 190, pp.765~766 (1964)
  12. Shiohara T, "The immunological basis of lichenoid tissue reaction", Autoimmun Rev, 4, pp.236~241 (2005)
  13. Lee HJ, "Fixed drug eruption due to acyclovir, valacyclovir and famciclovir", J Eur Acad Dermatol Venereol, 30, pp.1417~1419 (2016)
  14. Montoro J, "Fixed drug eruption due to acyclovir", Contact Dermatitis, 36, pp.225~ (1997)
  15. Bayrou O, "Famciclovir as a possible alternative treatment in some cases of allergy to acyclovir", Contact Dermatitis, 42, pp.42~ (2000)
  16. Lammintausta K, "Rapid systemic valaciclovir reaction subsequent to aciclovir contact allergy", Contact Dermatitis, 45, pp.181~ (2001)
  17. Schuster J, "Allergic drug eruption secondary to intravenous acyclovir", Acta Derm Venereol, 88, pp.196~198 (2008)
  18. Tan SC, "Symmetrical drug-related intertriginous and flexural exanthema", Curr Opin Allergy Clin Immunol, 11, pp.313~318 (2011)
  19. Singh SK, "Valacyclovir-induced urticaria without acyclovir hypersensitivity", Indian J Dermatol Venereol Leprol, 81, pp.611~612 (2015)

관련 논문AI추천

이 간행물의 다른 논문 (129건)